Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Amenable pairs of groups and ergodic actions and the associated von Neumann algebras


Author: Robert J. Zimmer
Journal: Trans. Amer. Math. Soc. 243 (1978), 271-286
MSC: Primary 22D40; Secondary 28D15, 43A07, 46L10
MathSciNet review: 502907
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If X and Y are ergodic G-spaces, where G is a locally compact group, and X is an extension of Y, we study a notion of amenability for the pair $ (X,Y)$. This simultaneously generalizes and expands upon previous work of the author concerning the notion of amenability in ergodic theory based upon fixed point properties of affine cocycles, and the work of Eymard on the conditional fixed point property for groups. We study the relations between this concept of amenability, properties of the von Neumann algebras associated to the actions by the Murray-von Neumann construction, and the existence of relatively invariant measures and conditional invariant means.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22D40, 28D15, 43A07, 46L10

Retrieve articles in all journals with MSC: 22D40, 28D15, 43A07, 46L10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1978-0502907-6
PII: S 0002-9947(1978)0502907-6
Article copyright: © Copyright 1978 American Mathematical Society